Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Torus invariance for the Clifford algebra. I


Author: Michael C. Reed
Journal: Trans. Amer. Math. Soc. 154 (1971), 177-183
MSC: Primary 46.65
DOI: https://doi.org/10.1090/S0002-9947-1971-0273424-X
MathSciNet review: 0273424
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A problem in Quantum Field Theory leads to the study of a representation of the torus, $ {T^3}$, as automorphisms of the infinite dimensional Clifford algebra. It is shown that the irreducible product representations of the Clifford algebra fall into two categories: the discrete representations where the automorphisms are unitarily implementable, and all the others in which the automorphisms are not implementable and which cannot even appear as subrepresentations of larger representations in which the automorphisms are implementable.


References [Enhancements On Off] (What's this?)

  • [1] H. Borchers, On the implementability of automorphism groups, Comm. Math. Phys. 14 (1969), 305. MR 0259631 (41:4267)
  • [2] P. Jordan and E. Wigner, Über das Paulische Äquivalenzverbot, Z. Phys. 47 (1928), 631.
  • [3] J. R. Klauder, J. McKenna and E. J. Woods, Direct-product representations of the canonical commutation relations, J. Mathematical Phys. 7 (1966), 822-828. MR 33 #7004. MR 0198850 (33:7004)
  • [4] J. von Neumann, On infinite direct products, Compositio Math. 6 (1938), 1-77. MR 1557013
  • [5] M. Reed, On self-adjointness in infinite tensor product spaces, J. Functional Anal. 5 (1970), 94. MR 0277216 (43:2953)
  • [6] D. Shale and W. F. Stinespring, States of the Clifford algebra, Ann. of Math. (2) 80 (1964), 365-381. MR 29 #3160. MR 0165880 (29:3160)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.65

Retrieve articles in all journals with MSC: 46.65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0273424-X
Keywords: Clifford algebra, translation invariance, unitary implementability
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society